MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. / MEDOS S.A. HAKIM MICRO VALVE; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS

CODMAN & SHURTLEFF, INC. / MEDOS S.A. HAKIM MICRO VALVE; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Model Number 82-3113
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the hakim microvalve could not be programmed after mri and was revised.The valve was implanted to the patient via vp-shunt; however, initial settings are unknown.The pressure setting could not change after mri.The revision surgery was performed.There was no adverse consequence to the patient and no further information was provided by hospital reported.The product will be returned to your site.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The position of the cam when valve was received was 110mmh2o.The valve was visually inspected: no defects noted.The valve was tested for programming; the valve passed the test.The valve was flushed; no occlusion was noted.The valve was leak and reflux tested; no issues found.The catheter was irrigated; no occlusions noted.The valve was then pressure tested and passed.A review of manufacturing records found that the device conformed to specification when released to stock.Based on the results of the investigation, the reported issue could not be confirmed.The device functioned as intended.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
HAKIM MICRO VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC. / MEDOS S.A.
rue girardet 29
le locle, CH240 0
SZ  CH2400
MDR Report Key7718122
Report Number1226348-2018-10507
Device Sequence Number19149819
Product Code JXG
UDI-Device Identifier10886704041481
UDI-Public(01)10886704041481(11)210421(17)220228(10)126537(17)PZP035
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K980778
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number82-3113
Device Catalogue Number82-3113
Device Lot Number126537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;